Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 60, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 5, 2000, 1:28 AM CDT for Hughes County, South Dakota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2000, 1:28 AM CDT (06:28 UTC)
- Expired
- Jul 5, 2000, 2:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Hughes County, SD
The radar
The Aberdeen radar (KABR), 172 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 9:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 6.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1885 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 050629 SVRABR SDC065-050700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 128 AM CDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HUGHES COUNTY IN SOUTH DAKOTA * UNTIL 200 AM CDT * AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CANNING...OR ABOUT 14 MILES EAST OF PIERRE...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST BEND REC AREA AROUND 155 AM CDT A GUST TO 60 MPH WAS REPORTED AT THE PIERRE AIRPORT. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ABERDEEN. $$ HINTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:25 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 4, 9:25 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 925 PM CDT TUE JUL 4 2000 INVERTED SFC TROF CONTS TO SLOWLY MARCH TO THE EAST ACROSS CWA THIS EVENING. GOOD DWPT POOLING OCCURRING ALONG AND AHEAD OF TROF. AM A BIT CONCERNED ABOUT HEAVY RAIN OVER ERN CWA LATER TONIGHT AS PWATS INCREASE TO AROUND 2 INCHES BY 12Z. ND SUPERCELL OCCURING ALONG NRN TROF LINE WHILE MT STORMS APPEAR TO BE FIRING AHEAD OF NEXT VORT MAX MOVING IN. STRONG THETA-E RIDGING OCCURS OVERNIGHT ACROSS ALL OF CWA. HAVE ALREADY UPDATED ZONES FOR SVR WATCH. .ABR...SVR TSTORM WATCH UNTIL 08Z NCNTRL SD INCL KPIR AND KMBG. HINTZ
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:51 PM CDT | Severe Thunderstorm Warning | ABR | Stanley | 39 min |
| Jul 5, 3:27 AM CDT | Severe Thunderstorm Warning | ABR | Clark, Spink | 33 min |
| Jul 5, 4:11 AM CDT | Severe Thunderstorm Warning | ABR | Hamlin | 34 min |
| Jul 5, 4:43 AM CDT | Severe Thunderstorm Warning | ABR | Deuel | 17 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.